Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 20, 2021Wilcox County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 20, 2021, 9:29 PM EDT for Wilcox County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2021, 9:29 PM EDT (01:29 UTC)
Expired
Aug 20, 2021, 10:00 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Wind
40

County Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 79 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
928 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

135 
WWUS82 KFFC 210129
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
929 PM EDT Fri Aug 20 2021
 
GAZ108>110-210200-
Telfair GA-Wilcox GA-Dodge GA-
929 PM EDT Fri Aug 20 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN DODGE,
WEST CENTRAL TELFAIR AND EASTERN WILCOX COUNTIES THROUGH 1000 PM
EDT...

At 929 PM EDT...a strong thunderstorm was over Abbeville...moving
east at 25 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Abbeville, Rhine, Union, Temperance, Browning, Five Points, Cedar
Creek and Antioch Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3189 8343 3209 8341 3213 8311 3199 8308
      3184 8313
TIME...MOT...LOC 0129Z 271DEG 20KT 3199 8334 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 7:47 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 20, 7:47 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
747 PM EDT Fri Aug 20 2021

...Updated for 00z Aviation Discussion...

.PREV DISCUSSION... /Issued 348 PM EDT Fri Aug 20 2021/

SHORT TERM /Tonight through Saturday Night/...
Current radar loop shows some isolated showers and thunderstorms
moving SE across the state along a stalled frontal boundary. So
far the storms have remained fairly weak so not expecting things
to get to rambunctious through the evening hours. The area is
still mainly under a tropical air mass with PWATs expected top
stay in the 1.7' to 2.3" range through the short term. Even
through we are under a tropical airmass the threat for and flash
flooding remains low as we are only looking to get 0.5"to 1.5"
total over the next 3 days. Northwesterly flow is expected to
continue through the weekend, so keeping the diurnal convective
trend going through Sunday. The threats with any stronger storms
will be the same with locally heavy rainfall, frequent lightning,
and gusty winds.

01

LONG TERM /Sunday through Friday/...
Fcst period starts out with upper NW flow regime and some lingering
enhanced moisture. While a drier mid-level axis looks to advect into
parts of the area on the SW side of the upper mid-Atlantic trough
for Sunday into Monday, there could still be a weak perturbation or
two along the flow. Have trended pops to be chance north and likely
south for Sunday and slight north to chance/likely south for Monday.
By Tuesday, the broad upper ridge slides more eastward so we lose
the NW flow, but being on the far eastern side of the high won't
have much suppression for our area so have higher chance pops for
northern majority and likely south, then even more moisture return
to the area for Wed/Thu so diurnally enhanced coverage could
increase.

Warmest period will be Monday/Tuesday and resultant afternoon heat
indices could flirt with the low 100s to many areas. For now looks
like we stay below the advisory 105 criteria but some parts of
central GA could be a degree or two shy.

Baker/Hochstatter

&&

.AVIATION...
00Z Update...
Ongoing FEW to SCT cigs across metro TAF sites with lingering
VCSH to the south. Cigs should remain FEW/SCT through the evening
before going BKN into the low MVFR/upper IFR range between
07-10z. Expecting slight improvement to mid range MVFR around
14z, improving to low VFR by the early afternoon. Kept PROB30 for
afternoon convection tomorrow, with similar coverage as today.
Expecting winds to remain out of the NW through the period,
between 3-6kts.

//ATL Confidence...00Z Update...
Medium confidence on cig height and timing of cig drop/improvement
High confidence on all other elements

Morgan

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  88  71  91 /  20  20  20  40
Atlanta         72  86  71  90 /  30  40  20  50
Blairsville     65  84  65  85 /  20  20  10  40
Cartersville    71  85  71  90 /  30  30  20  40
Columbus        73  87  73  90 /  30  50  30  60
Gainesville     70  87  70  90 /  20  20  20  40
Macon           72  89  73  91 /  30  40  20  60
Rome            71  85  71  91 /  30  40  20  40
Peachtree City  71  86  71  90 /  30  40  20  50
Vidalia         75  90  74  89 /  20  40  30  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Baker
AVIATION...Morgan
Hazardous weather outlook, Aug 20, 11:35 AM EDT, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1135 AM EDT Fri Aug 20 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1135 AM EDT Fri Aug 20 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered, mainly afternoon and evening thunderstorms, are
expected today. The primary threats will be locally heavy rain,
cloud-to-ground lightning, and gusty winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered, mainly afternoon and evening thunderstorms, are expected
each day. The primary threats will be locally heavy rain, cloud-to-
ground lightning, and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 20, 6:34 PM EDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
634 PM EDT Fri Aug 20 2021

GAZ024-202300-
Banks GA-
634 PM EDT Fri Aug 20 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF BANKS COUNTY THROUGH
700 PM EDT...

At 634 PM EDT...a strong thunderstorm was over Hollingsworth, or near
Homer...moving southeast at 10 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Homer, Pinefield Crossroads, Hollingsworth and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3448 8347 3446 8340 3442 8338 3432 8339
      3427 8335 3426 8336 3425 8346 3426 8348
      3426 8352 3445 8360 3445 8359 3449 8355
      3449 8352
TIME...MOT...LOC 2234Z 326DEG 10KT 3442 8348

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 20, 7:24 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT Fri Aug 20 2021

GAZ024-202300-
Banks GA-
724 PM EDT Fri Aug 20 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF BANKS COUNTY THROUGH
700 PM EDT...

At 634 PM EDT...a strong thunderstorm was over Hollingsworth, or near
Homer...moving southeast at 10 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Homer, Pinefield Crossroads, Hollingsworth and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3448 8347 3446 8340 3442 8338 3432 8339
      3427 8335 3426 8336 3425 8346 3426 8348
      3426 8352 3445 8360 3445 8359 3449 8355
      3449 8352
TIME...MOT...LOC 2234Z 326DEG 10KT 3442 8348

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 20, 7:26 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
726 PM EDT Fri Aug 20 2021

GAZ006-007-014-015-210000-
Gilmer GA-Dawson GA-Lumpkin GA-Fannin GA-
726 PM EDT Fri Aug 20 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL
LUMPKIN, SOUTHEASTERN GILMER, NORTHWESTERN DAWSON AND SOUTHEASTERN
FANNIN COUNTIES THROUGH 800 PM EDT...

At 726 PM EDT...a strong thunderstorm was over Amicalola Falls State
Park, or 13 miles northwest of Dawsonville...moving southeast at 10
mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Amicalola Falls State Park, Springer Mountain Shelter, Len Foote Hike
Inn, Camp Merrill, Black Gap Shelter, Stover Creek Shelter,
Nimblewill and Fausett Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3466 8415 3465 8414 3461 8406 3451 8413
      3447 8425 3462 8439 3471 8425
TIME...MOT...LOC 2326Z 312DEG 8KT 3459 8424

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 20, 7:27 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
727 PM EDT Fri Aug 20 2021

GAZ023>025-210000-
Hall GA-Banks GA-Jackson GA-
727 PM EDT Fri Aug 20 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF BANKS, NORTHEASTERN
HALL AND NORTH CENTRAL JACKSON COUNTIES THROUGH 800 PM EDT...

At 727 PM EDT...a strong thunderstorm was near Lula, or 7 miles
northwest of Homer...moving southeast at 10 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Homer, Lula, Maysville, Gillsville and Hollingsworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3437 8341 3425 8347 3423 8363 3440 8376
      3447 8364 3443 8361 3444 8361 3445 8359
      3448 8356
TIME...MOT...LOC 2327Z 319DEG 10KT 3437 8361

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 20, 8:41 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
841 PM EDT Fri Aug 20 2021

GAZ105-106-108-210115-
Crisp GA-Dooly GA-Wilcox GA-
841 PM EDT Fri Aug 20 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WESTERN WILCOX,
SOUTHEASTERN DOOLY AND NORTHEASTERN CRISP COUNTIES THROUGH 915 PM
EDT...

At 841 PM EDT...a strong thunderstorm was over Cordele...moving east
at 20 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cordele, Vienna, Rochelle, Pitts, East Crisp, Richwood, Pope City,
Seville, Hatley, Pleasant View, Double Run, Tremont and Wenona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3188 8384 3207 8381 3209 8345 3196 8343
      3185 8347 3185 8361 3184 8361
TIME...MOT...LOC 0041Z 273DEG 19KT 3196 8374

MAX HAIL SIZE...
MAX WIND GUST...40MPH
Special weather statement, Aug 20, 9:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
929 PM EDT Fri Aug 20 2021

GAZ108>110-210200-
Telfair GA-Wilcox GA-Dodge GA-
929 PM EDT Fri Aug 20 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN DODGE,
WEST CENTRAL TELFAIR AND EASTERN WILCOX COUNTIES THROUGH 1000 PM
EDT...

At 929 PM EDT...a strong thunderstorm was over Abbeville...moving
east at 25 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Abbeville, Rhine, Union, Temperance, Browning, Five Points, Cedar
Creek and Antioch Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3189 8343 3209 8341 3213 8311 3199 8308
      3184 8313
TIME...MOT...LOC 0129Z 271DEG 20KT 3199 8334

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 8:41 PM EDTSpecial Weather StatementFFCCrisp, Wilcox34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.